MAUDE Adverse Event Report: MEDTRONIC, INC SITESEER DIAGNOSTIC CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MEDTRONIC, INC SITESEER DIAGNOSTIC CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 4A0025
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 12/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis summary: received for analysis was one 4f siteseer diagnostic catheter coil wrapped with original packaging.As received, the distal segment of the catheter is detached and not received.The pigtail straightener still no the proximal shaft of the catheter.The detachment is at the distal segment bond joint.Approximately 8cm of the distal end of the catheter is missing.The jagged edge at the break indicates the catheter segment and shaft did go through the bonding process in manufacturing.Image review: a review of the case cine (series 8 frame 3/10) shows what appears to be a 3" portion of the catheter in the right radial artery at the elbow.This is consistent with what is missing from the returned catheter.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A siteseer catheter was intended to be used to treat a non-calcified lesion in the aorta.The device was intended to reach the aorta to the valve.There was no damage noted to the device packaging.Device removed from packaging per ifu with no issues.Device was not inspected.Device was prepped with no issues.Resistance was experienced during use, during delivery to the target lesion.Excessive force was not used during insertion/delivery.It is reported that the device could not cross the elbow, so the physician tried to pull it back.The tip of the device then detached in the forearm, and remained in the radial artery.The device was not excessively torqued.The patient was then put in surgery.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
SITESEER DIAGNOSTIC CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key8226112
Report Number1220452-2019-00004
Device Sequence Number2070127
Product Code DQO
UDI-Device Identifier00613994851161
UDI-Public00613994851161
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K984627
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2020
Device Catalogue Number4A0025
Device Lot Number51024822
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2019
Initial Date Received by Manufacturer 12/19/2018
Supplement Date Received by Manufacturer04/08/2019
Initial Report FDA Received Date01/08/2019
Supplement Report FDA Received Date04/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient Weight85